Fri 23 Jul, 2010 02:01 pm
DURING MENOPAUSE DEPO PREVENTS THE SYMPTOMS AND MAKES LIFE EASIER TO DEAL WITH RIGHT?
There are more effective ways to deal with the symptoms of menopause. See your doctor.
The only time menopause is mentioned in the wiki article is here:
Black box warning
While it has long been known that Depo-Provera causes bone loss, it has recently been discovered that the osteoporotic effects of the injection grow worse the longer Depo-Provera is administered, may remain long after the injections are stopped, and may be irreversible. For these reasons, on November 17, 2004 the United States Food and Drug Administration and Pfizer agreed to put a black box warning on Depo-Provera's label. However, the World Health Organization (WHO) advises that the use of Depo-Provera should not be restricted.
It is unclear whether the bone density loss associated with Depo-Provera use is reversible, and if so, how completely. Three studies have suggested that bone loss is reversible after the discontinuation of Depo-Provera. Other studies have suggested that the effect of Depo-Provera use on post-menopausal bone density is minimal, perhaps because Depo users experience less bone loss at menopause. Use after peak bone mass is associated with increased bone turnover but no decrease in bone mineral density. However, as of 2006, no study has directly examined fracture risk in post-menopausal women who have used Depo-Provera; therefore, the risk is unknown.
Pfizer and the FDA recommend that Depo-Provera not be used for longer than 2 years, unless there is no viable alternative method of contraception, due to concerns over bone loss. However, a 2008 Committee Opinion from the American Congress of Obstetricians and Gynecologists (ACOG) advises healthcare providers that concerns about bone mineral density loss should neither prevent the prescription of or continuation of depo-provera beyond 2 years of use.
Yeah, I responded to her on the pretty much identical thread she started.